Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 29, 2021, 6:28 PM CDT for Saint Martin Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 29, 2021, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637
WWUS84 KLCH 292328
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
628 PM CDT Thu Jul 29 2021
LAZ045-053-300015-
Iberia LA-Upper St. Martin LA-
628 PM CDT Thu Jul 29 2021
...SPECIAL WEATHER STATEMENT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm over
Butte La Rose, or near Catahoula, moving southwest at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Catahoula, Breaux Bridge, St. Martinville, Henderson, Loreauville,
Butte La Rose, Atchafalaya Welcome Center and Parks.
This includes Interstate 10 in Louisiana between mile markers 108 and
126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 9179 3027 9196 3028 9195 3029 9195
3039 9164 3038 9163 3036 9165 3035 9162
3031 9162 3028 9159 3026 9159 3024 9156
3024 9153
TIME...MOT...LOC 2328Z 057DEG 8KT 3028 9166
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:22 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 29, 3:22 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
322 PM CDT Thu Jul 29 2021
.DISCUSSION...
.SHORT TERM [This afternoon through Sunday morning]...
Wx map shows weak surface high pressure ridge a little further
north across the Carolinas to KS/OK/AR. This is keeping light and
variable winds across the region. Radar showing scattered showers
and thunderstorms across Southern Louisiana and Southeast Texas.
Temperatures in the lower to mid 90s, with upper 90s across
Central Louisiana. The exception of 80s in the areas that
received the showers and thunderstorms.
to upper 80s now expected
to rise into the lower/mid 90s by mid to late afternoon. Heat
index values expected to rise in the 105-110 range once again.
Heat Advisory continues through 7 PM. No other updates needed at
this time.
For Friday and Saturday, the mid to upper ridge over the central
U.S. will build further southeast over our region. Expecting
diminished chances of showers and thunderstorms, but slightly
higher temperatures in the mid to upper 90s both days. Heat index
values will range between 107 and 113 both afternoon. Have
extended the Heat Advisory for Friday afternoon, and likely for
Saturday afternoon if these heat index values continue in the
forecast.
DML
LONG TERM [Sunday through Wednesday]...
The extended period kicks off with the degraded remains of the
elongated upper level ridge off to the NW and a low level ridge over
the gulf waters. Sunday is expected to be the last day of temperatures
in the upper 90's and PoPs under 60 percent. Heat indices will
again fly right under advisory criteria.
Now for the rest of the extended forecast summed up in one word:
Rain. PoPs will increase going into Monday as a frontal boundary
moves south into the region. The front will become quasi stationary
by Tuesday as it lingers along the gulf coast for the remainder of
the extended period. Afternoon PoPs range anywhere between 50-90
percent with three day rainfall totals (Mon-Wed) reaching 2.5 inches
in some areas. The silver lining of increased cloud cover and and
higher rain chances are the slightly lower temperatures. Instead of
upper 90s, afternoon temps will be in the upper 80s to lower 90s.
There is no noticeable change in overnight temperatures, which will
remain in the 70s.
87
&&
.MARINE...
Light onshore flow is expected through the period. Expect daily
chances for shower and thunderstorm activity. Locally higher
winds and seas, along with cloud to water lightning can be
expected near the storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 98 77 98 / 10 20 0 20
LCH 78 94 78 94 / 10 30 10 30
LFT 76 96 77 95 / 20 30 10 40
BPT 78 94 77 94 / 10 30 10 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
Heat Advisory from 1 PM to 7 PM CDT Friday for LAZ027>033-
041>045-052>055-073-074.
TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
Heat Advisory from 1 PM to 7 PM CDT Friday for TXZ180-201-215-
216-259>262.
GM...None.
&&Hazardous weather outlook, Jul 29, 2:50 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 250 PM CDT Thu Jul 29 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-302000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 250 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A Heat Advisory is in effect through the afternoon hours into the early evening. Highs in the mid 90s with heat index values ranging between 105 and 110. Hot temperatures and high humidity may cause heat illnesses to occur if heat related precautions aren't taken. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A Heat Advisory is in effect for Friday afternoon. High temperatures in the mid to upper 90s with heat index values ranging between 107 and 113. Hot temperatures and high humidity may cause heat illnesses to occur if heat related precautions aren't taken. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-302000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 250 PM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will be possible. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and thunderstorms will be possible. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 29, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
628 PM CDT Thu Jul 29 2021
LAZ045-053-300015-
Iberia LA-Upper St. Martin LA-
628 PM CDT Thu Jul 29 2021
...SPECIAL WEATHER STATEMENT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm over
Butte La Rose, or near Catahoula, moving southwest at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Catahoula, Breaux Bridge, St. Martinville, Henderson, Loreauville,
Butte La Rose, Atchafalaya Welcome Center and Parks.
This includes Interstate 10 in Louisiana between mile markers 108 and
126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 9179 3027 9196 3028 9195 3029 9195
3039 9164 3038 9163 3036 9165 3035 9162
3031 9162 3028 9159 3026 9159 3024 9156
3024 9153
TIME...MOT...LOC 2328Z 057DEG 8KT 3028 9166
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:22 AM CDT | Heat Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 16 hr |
| Jul 29, 2:55 PM CDT | Heat Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 28 hr |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.